# SDR CA051205005

- Difficulty date: December 5, 2005
- Submitted: June 6, 2006
- Operation: General aviation
- Make and model: Airbus A330*
- Aircraft time: 19,867 hours
- Engine: Rroyce RB211*
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Nr 1
- Part time: 19,575 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: C
- Precautionary procedure: E

## Discrepancy

PRELIMINARY INVESTIGATION AND TROUBLESHOOTING HAS NOTED UNUSUALLY HIGH N3 INDICATION DURING A GROUND START ATTEMPT, WHICH SUGGESTS THAT THE ACCESSORY GEARBOX MAY HAVE LOST COUPLING TO THE N3 ROTOR.  AS FURTHER SUPPORTING EVIDENCE, THE MASTER CHIP DETECTOR WAS FOUND WITH SIGNIFICANT CONTAMINATION.  THE TROUBLESHOOTING FINDINGS ARE CONSISTENT WITH OTHER INDUSTRY OCCURRENCES THAT ARE CURRENTLY UNDER INVESTIGATION BY ROLLS ROYCE, WHERE THE ACCESSORY GEARBOX LOST MECHANICAL DRIVE FROM N3 ROTOR.  REFERENCE ROLLS ROYCE WORLD WIDE COMMUNICATION WW10379/1 AND WW10345.  WILL BE REQUESTING A FULL INVESTIGATION AT ENGINE TEAR DOWN.
